MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ACROMIONIZER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ACROMIONIZER BURR; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200725
Medical Device Problem Codes Melted (1385); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a procedure, the dyonics burr made a strange noise when it operated, and the tip of the burr melted.The procedure was completed with delay greater than 30 minute using a s+n back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: the correct aware date on g2 for the initial report is (b)(6)2023.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.There are no visible deficiencies.A functional evaluation, using a reference control system, showed the device functioned in all modes with no unexpected noises.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include insufficient irrigation or an application of unintended inappropriate or excessive force to the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 5.5MM ELITE ACROMIONIZER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17455628
Report Number1219602-2023-01405
Device Sequence Number2709940
Product Code HAB
UDI-Device Identifier03596010578037
UDI-Public03596010578037
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200725
Device Lot Number51070896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/03/2023
10/17/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/28/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown